Document Type : Original Article
1Department of Pharmacology, Faculty of Veterinary Medicine, Benha University, Toukh 13736, Egypt.
Department of Forensic Medicine and Toxicology, Faculty of Veterinary Medicine, Benha University, Toukh 13736, Egypt.
Department of pharmacology, Faculty of Veterinary Medicine, Benha University, 13736 Moshtohor, Toukh, Qaliobiya, Egypt
In most diseases, concurrent exposure to antibacterials is essential. The purpose of this research is to determine how coadministration of the antibiotics gentamicin (GEN, an aminoglycoside) and tigecycline (TIG, a tetracycline) affects the liver of rats. Rats received DW, TIG 7, TIG14, GEN, TIG 7+ GEN, and TIG 14+ GEN groups. After 10 days, TIG or caused tissue damage that is seen in considerable biochemical changes in assays of liver function. Also, significant elevation of AST, ALT, ALP, cholesterol, and significant decrease in albumin after TIG or GEN treatment when compared to control groups. Considerable increase in these parameters was observed following TIG and GEN combination. Besides this, there were noticeable pathological alterations in the tissues of the liver. In addition, after TIG and GEN treatment, there is a considerable overexpression of PCNA in the tissues of the liver. As a result, TIG and GEN therapy administered together caused more evident liver damage than either therapy administered individually. According to the findings overall, using TIG and GEN simultaneously in clinical practice is concerning, so it should be done with caution to prevent synergistic negative results.